MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 2 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 2 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, UNCEMENTED
Model Number 75100475
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to periprosthetic fracture.Stem was loosed and therefore was exchanged.
 
Additional Manufacturer Narrative
It was reported that revision surgery of a polarstem (75100463) was performed due to periprosthetic fracture.The device used in treatment was not returned for investigation.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.To date no medical records have been received.Without any supporting medical documentation, the reported event could not be assessed, and a thorough medical assessment could not be performed.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.A review of the complaint history revealed no additional complaint for the batch in question.The ifu (lit.No.12.23 ed.05/16) identifies bone fracture as a known possible side effect resulting from a total hip arthroplasty.Based on available information the root cause for the reported bone fracture could not be determined.However, there is no indication that the device failed to match specification at the time of manufacturing.The associated risk is covered in the risk analysis and considered low.Therefore and based on available information, the need for corrective action is not indicated.Smith + nephew will continue to monitor this device for similar issues.The complaint will be reopened should the complained device or additional information be received.

Brand Name
POLARSTEM STEM LAT.TI/HA 2 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9560590
Report Number9613369-2020-00002
Device Sequence Number2283417
Product Code LZO
UDI-Device Identifier07611996118667
UDI-Public07611996118667
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number75100475
Device Catalogue Number75100475
Device Lot NumberB1907148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date04/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEAD 71343200, LOT 19HM07720